MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGMRET
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858); Sepsis (2067); Tachycardia (2095); Unspecified Tissue Injury (4559); Unintended Radiation Exposure (4565)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic gastric sleeve, after firing the second reload at the insicura angularis, the i-beam blade would not retract.Two manual retraction tools were used but after a few attempts the retraction tool broke and could not continue to retract the blade. soft reboot failed.Two allen keys were tried to no avail.The adapter and reload was difficult to unload so the adapter with reload was eventually pulled off from remnant stomach, causing tear on the tissue (insicura angularis).Laparoscopic stitching was required to repair the defect with an additional omental patch pexy.Perforation at staple line with gastric mucous contamination was oversewn.Surgical time was extended by 30 minutes.Second day postoperatively, the patient was septic, febrile and tachycardic.A computed tomography (ct) scan was ordered and hematoma forming was found.On day 6, the patient severe upper quadrant pain so a repeat ct scan was performed.On day 7, the patient had laparoscopic drainage of intra-abdominal abscesses, washout and two drains were placed.The patient was given intravenous antibiotics and antifungals.The patient required a week in hospital.The same handle worked fine with another reload and adapter.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key14647027
Report Number1219930-2022-02166
Device Sequence Number14892140
Product Code GDW
UDI-Device Identifier10884521543881
UDI-Public10884521543881
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGMRET
Device Catalogue NumberSIGMRET
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Initial Report FDA Received Date06/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age45 YR
Patient SexFemale
Patient Weight101 KG